I have read the posts of botox not being permanent specifically in causing blepharoptosis, however it has been over 8 months since I had the injection and still continue to have the ptosis. I have now been referred for blepharoplasty. I see that there are no reportable cases of permanent damage. It is interesting to me as the clinic where i went, Spa Medica in Yorkville, Toronto, ON, has yet to report my case. Is there a board where I can do this independently ? Any current research on this?
It Has Been 8 Months Since my Botox Injection and I Still Have Blepharoptosis/Blurred Vision?
Doctor Answers 4
Drooping of the upper eyelid after Botox
If you still have a droopy eyelid more than four to five months after Botox, it very well be caused by something other than Botox. If there is a condition that is not noticed prior to the Botox treatment, or there even was a droop that was mild but not as significant, possibly the Botox made it more apparent but didn't cause it.
Please see a neurologist to rule out myasthenia gravis and other conditions. A neuroopthalmologist may also be consulted for an opinion.
The information provided in Dr. Shelton's answer is for educational purposes only and is not intended to constitute medical advice. The information provided should not be relied upon as a substitute for consultations with a qualified health professional who may be familiar with your individual medical needs.
Have a question? Ask a doctor
Botox and ptosis
Botox (injectable botulinum toxin) should not last longer than 6 months. It is possible that there was underlying ptosis present that was unmasked by the Botox. See an oculoplastic surgeon for evaluation and treatment options.
Botox affects the nerve ending temporarily
You might also like...
Ptosis after Botox
frequently when individuals notice an asymmetry after a treatment such as Botox, it was likely a pre-existing condition. I would suggest reviewing your before and after Botox pictures with your physician and see what the extent of the pre-existing ptosis was as it is highly unusual that your condition is related to the Botox injection 8 months ago.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.